Its hard to explain and people might think its in her head, but I will try. In a nut shell my wife can't take one medication without getting some kind of negative reaction. For example, right now my wife takes 2 mg trilafon for schizophrenia, and 90 armour thyroid. She feels she needs an anti-depressant. She has tried some (welbutrin,zoloft, abilify) to name a few but no matter what she tries she seems to get the same symptoms; congestion, runny nose, sore throat, or depending on the med joint pain, or in most cases her mental state becomes very bad, she becomes very symptomatic. It progresses until it is unberable then it gets better when she is off it. This happens with other meds also. For example before she was on the trilafon she tried abilify. She started getting joint pain wich we thought was a side effect but when she took tylenol or glocosamine/condriotin for it her state of mind deteriorated horribly. I know this sounds crazy but it just seems that no matter what she takes there is a negative reaction. Originally I though maybe a switch from synthriod (which she has been on for 13 years) to a natural thyriod med might help but it did not.She took a 50,000 unit vitamin D pill prescribed to her for low vite D and she complained that she felt bad mentaly. She does not take an anti-depressant, she feels bad mentaly, she does and she gets clogged up, or joint pain. We looked at the side effects for some of the anti depressants she has tried and rionotis is one of them. It happens so often with different meds she feels it has caused a pemanent problem with her breathing. Now she takes an inhaler 2x a day. Her primary told her it was in her head and that devestated her. Her psychologist is willing to work with her but he hasn't a clue and I don't think he believes her anyway. I know schizoprenia symptoms are many and hypochondria can be one but I am convinced there is some kind of problem here. I am not new to this we have been together for 17 years. I see it with my own eyes. We have been to an allergist and they tested her for pollen and cats and shit like that but when I asked them if there could be an allergic reaction to something in her meds or a filler or anything they told me they can't test for medication allergies. That sounds wrong to me. This has been going on for a year and a half, since my wifes hospitalization in 2008. She is convinced something changed in her body chemically that will not allow her system to tollerate anything. She was in and out of the hospital for 4 of 12 months in 2008. Her mental state was really bad for a long time. She had many ECT's and we don't know if any of this is even related. We are desperate for some kind of answer, a doctor or medical professional who might help or any one who might have heard if this before. We live in Pennsylvania and its 6 weeks minimum to get in to see some one and when you do they hurry you up and only want to prescribe another medication. A big viscious circle. Any suggestions or advice will be greatly appreciated.
Oh Man, I feel so badly for you and your wife! I do believe that those side effects are real, and not just "in her head", as some idiot doc told her! Geez, docs can be so outright cruel and some don't even listen. I hope you can find her a good doc soon. Good luck to both of you. Come back and let us know how things are going! Best wishes to ye both.
Hello rtmandham. I am not going to suggest this or that or the other. I will answer one of your questions regarding ECT. Having ECT treatments would not cause her to have the issues that shes having. I hope she receives the help she deserves. Best of wishes to you both, pledge
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Aug 2010 • 1 answer
Posted 25 Nov 2010 • 1 answer
Posted 5 May 2011 • 2 answers
Posted 18 Jul 2011 • 5 answers
Posted 3 Feb 2015 • 1 answer